Ok I am Done!: I cant keep taking these... - My MSAA Community

My MSAA Community

6,409 members15,628 posts

Ok I am Done!

ktaylor8899
ktaylor8899

I cant keep taking these rebif injections— I see my neurologist on tues for a check up. (Not the Ms specialist- I am waiting for the referral) I don’t feel like they’re working for One and two— I feel awful EVERYTIME for 12-24 hours. So if MS isn’t bad enough there’s the flu like symptoms and as soon as they’re over it is time for another injection, it’s been two months of this . I was supposed to have another dose on Friday night but I haven’t taken it yet. It is hard to be inflicting pain on yourself- and it’s not the shots I can handle that, it’s the side effects I can’t stand.

Any advice? Or other medication I can ask about? Will I be ok to not take another shot til I talk to the Dr? What I ultimately want is to not have to take medications and get things under control with lifestyle and diet changes with exercise but I can’t even begin to if the medication I am ON knocks me on my a$$ every other day. Suggestions?

26 Replies

It obviously is not working. No medication should make you feel that rough. Don’t stop it without your doctors knowledge, as it may have withdrawal symptoms, but it does not seem to suit you. Maybe Ocrevus is the way forward for you, it’s only 2 infusions to begin with, and then every 6 months. Let us know how you get on, blessings Jimeka 🦋 🤗

ktaylor8899
ktaylor8899 in reply to jimeka

That sounds better! How are the side effects of it? This every other day shot thing is just not gonna work for me, it interferes with my daily life just as much as the MS it is tying to treat! Lol

jimeka
jimeka in reply to ktaylor8899

I have not tried it myself, but I think the general feeling on here is quite positive but you have to remember everyone reacts differently to medications. Talk with your doctor or neurologist about your options. Blessings Jimeka 🦋 🤗

Welcome to the club I am currently taking Rebif Rebidose as well and every now and then those are the symptoms flu like symptoms but as time progresses they’ll go away.

I’m just tired of all the red marks all over my body from the injection sites. . Rebif is the best drug this far That has no drug interactions or does not cause PML brain disease.

Yes! I am running out of places that aren’t all marked up and bruised :( it’s been going on 9 weeks and the side effects haven’t subsided for me yet. How long did it take?

It’s been one year for me and I’m still not used to it because it takes forever for the injection sites to disappear and clear up for me

Lilith08
Lilith08 in reply to ktaylor8899

At nine weeks have you graduated from the 22 mcg to 44 mcg? Was it just as bad on the 8.8 mcg titration pack? (I have no medical background—I’m just curious.)

ktaylor8899
ktaylor8899 in reply to Lilith08

Yeah I am at 44mcg since week 5. And it’s pretty much been the same from day one.

Rebidose is the one-time-use autoinjector, right? I’m curious if that is harder on the body—as far as leaving bruises or red marks—than the regular syringe.

I opted for the regular syringe because I was afraid I’d have less control over speed and pressure. So I really have no idea if there’s a difference.

ktaylor8899
ktaylor8899 in reply to Lilith08

Hmm that’s a good point— I wonder if that contributes to the bruising cause it is pretty forceful. 🤷🏼‍♀️

Lilith08
Lilith08 in reply to ktaylor8899

Hmm. Maybe I'll start a separate chat about that. I don't want to hijack this thread but I'm very curious.

It may be a good idea to discuss a different DMT with your neurologist. No medication is without side effects, even Tylenol, but when they become this troublesome, it seems like it’s time to look at alternatives.

In my humble opinion, diet and excercise help us maintain as much function and better overall health for as long as possible, but I can’t see much evidence that they can truly treat the disease or effectively slow progression by themselves. I know not everyone can tolerate DMTs, and some prefer to just let nature take its course.

You might take a look at Ocrevus and talk it over with your neurologist. No one can guarantee how you will react to it or if it will be efficacious, but it can’t hurt to investigate. I’m sorry you’re having to rethink your DMT.

I wish you the best with your decision. Let us know what you decide.

I would call your neuro sooner than later and let them know that you want to look into other dmts because of the effects you are experiencing. I have never been on that medication, but hope that you find something else that works better for you and doesn't make you sick.

Jessie

Are you asking if you can skip a dose until you see the doctor tomorrow? If so, all I can say is that once when my Rx was messed up I was forced to miss two shots and it wasn’t a problem. I think if you’re off it for a while (I don’t know how long) you’d have to start over with the titration pack.

It sounds like your side effects are not livable. I believe some people take Tylenol/other for every shot to ward off the flu-like symptoms, but I wouldn’t be happy about having to do that as regular use can mess up your stomach over the long haul.

ktaylor8899
ktaylor8899 in reply to Lilith08

Yeah I have to take about 1200 mg of ibuprofen (2x 600mg) and it barely takes the edge off. I went ahead and took it last night because I didn’t want to skip too much without something to replace it yet until I see what neuro says tomorrow. Hopefully he will understand my concerns.

Yes it is an auto injector. I think the speed and pressure may contribute to the bruising and pain at the injection site.

I’ve been using Rebif for one year and & I Still cringe every time I take my shot.🙈

Really looking into stem cell as a treatment

I think I'll start a thread about auto injectors and see what others have experienced.

Sorry it’s not working out. I love Rebif but everyone is different. Keep trying different dmts until you find the right one for you. Good luck.

Rebif, like most of the DMT’s, does nothing to make you feel any different, they are to prevent relapses and new lesions (or you can look at it as prevention of progression and brain volume loss). Rebif makes you have flu like symptoms for two days a week for the rest of your life, in some people.

I agree that it is not the poking, but what comes after (I had horrific Copaxone skin reactions). However, I don’t want to be paralyzed so I did it. Sometimes I really had to have a “come to Jesus” meeting with myself. Sometimes I had a glass of wine, a funny show and chocolate on shot nights. They still sucked, but it was a little easier to torture myself with the “extras”.

Please don’t discontinue your therapy before you talk to your neurologist and have the next therapy lined up! It’s not worth a relapse. 🤗🤗🤗🤗🤗

It’s more helpful here if you’re able to narrow down your 3 drug interests and then making a post asking for everyone’s personal experience with x,y,z. You’ll see reactions and responses all over the map because we are all so different. MSAA has a link to SEARCH to help you find a treatment that’s right for you also.

Happy hunting! Keep shooting!

ktaylor8899
ktaylor8899 in reply to kdali

Dr had a “come to Jesus” talk with me today lol

Lilith08
Lilith08 in reply to kdali

kdali Thanks for the tip about SEARCH; something to bookmark for future use!

ktaylor8899 Here's the page she mentioned: mymsaa.org/ms-information/s...

Guardianangel1
Guardianangel1 in reply to kdali

Great advice👍🏽

So update is, Nero said he is not comfortable changing my medication. He said the Rebif is the best for my Current disease state. That how I am treated now will determine how I am long term etc etc and he can give me something that won’t have the side effects (oral types) BUT long term it isn’t the best. He says he is looking at having me on rebif for at least 7 years! He mentioned infusions but he said that my insurance won’t cover it— they’re fighting EVERYTHING. So basically he convinced me to stick with the rebif, he said if I’m a few months the side effects aren’t manageable he will change me to Copaxone but that has its own side effects so I could be switching for no reason. Still working on the prescription for Acthar and he thinks that will help me a lot.

kdali
kdali in reply to ktaylor8899

I hope your reactions get better!

Lilith08
Lilith08 in reply to ktaylor8899

Well, he has a point that other DMTs have their own side effects to worry about. That's why I opted for Rebif after weighing the pros and cons of my other choices. I just really wish you didn't feel like crap all week because of it! And yes, I've read that early treatment is essential.

I was on Rebid injections and I found that talk g my injections just before need was best, for me. I took the injections for years. In 2013 March I switched over to Tecfidera, an oral med. There are side effects, however, all of the DMT meds have side effects. It is just how well we can deal with them. Ask your MS Doctor about Tecfidera. Have been on Tecfidera about 5 years. no problems...so far. Gotta stay positive!🙄

You may also like...